Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 3, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Apr 17, 2013, 8:09 PM CDT for 6 counties in Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 8:09 PM CDT (01:09 UTC)
- Expired
- Apr 18, 2013, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Appanoose County, IA, Davis County, IA, Lucas County, IA, Monroe County, IA, Wapello County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 125 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 9:15 PM CDT | FLASH FLOOD | Ottumwa, IA | OTTUMWA POLICE REPORTS SEVERAL ROADS AND INTERSECTIONS IN THE CITY ARE IMPASSABLE TO CARS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.2 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
291 WGUS53 KDMX 180109 FFWDMX IAC007-051-117-135-179-185-180700- /O.NEW.KDMX.FF.W.0003.130418T0109Z-130418T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 809 PM CDT WED APR 17 2013 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... APPANOOSE COUNTY IN SOUTH CENTRAL IOWA... DAVIS COUNTY IN SOUTHEAST IOWA... SOUTHERN LUCAS COUNTY IN SOUTH CENTRAL IOWA... SOUTHERN MONROE COUNTY IN SOUTH CENTRAL IOWA... SOUTHERN WAPELLO COUNTY IN SOUTHEAST IOWA... WAYNE COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 200 AM CDT * AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES A WIDESPREAD 3 TO 5 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE WARNED AREA. AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE THROUGH MIDNIGHT. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CENTERVILLE...OTTUMWA...BLOOMFIELD...CORYDON...ELDON AND SEYMOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. URBAN FLOODING IS POSSIBLE IN OTTUMWA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4058 9356 4092 9355 4106 9217 4059 9218 $$ DONAVON
3 follow-up statements
708 WGUS73 KDMX 180341 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1041 PM CDT WED APR 17 2013 IAC007-051-117-135-179-185-180700- /O.CON.KDMX.FF.W.0003.000000T0000Z-130418T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE IA-WAPELLO IA-MONROE IA-LUCAS IA-APPANOOSE IA-DAVIS IA- 1041 PM CDT WED APR 17 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DAVIS...APPANOOSE... SOUTHERN LUCAS...SOUTHERN MONROE...SOUTHERN WAPELLO AND WAYNE COUNTIES UNTIL 200 AM CDT... AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL CONTINUE TO MOVE ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES OF 3 TO 6 INCHES IS COMMON ACROSS THE AREA. MEASURED RAINFALL REPORTS INCLUDE 4.33 INCHES AT OTTUMWA AND 4.52 INCHES IN CENTERVILLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... CENTERVILLE...OTTUMWA...BLOOMFIELD...CORYDON...ELDON AND SEYMOUR. NUMEROUS ROADS HAVE BEEN REPORTED CLOSED IN APPANOOSE COUNTY DUE TO FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4058 9356 4092 9355 4106 9217 4059 9218 $$ DONAVON
680 WGUS73 KDMX 180601 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 101 AM CDT THU APR 18 2013 IAC007-051-117-135-179-185-180700- /O.CON.KDMX.FF.W.0003.000000T0000Z-130418T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE IA-WAPELLO IA-MONROE IA-LUCAS IA-APPANOOSE IA-DAVIS IA- 101 AM CDT THU APR 18 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DAVIS...APPANOOSE... SOUTHERN LUCAS...SOUTHERN MONROE...SOUTHERN WAPELLO AND WAYNE COUNTIES UNTIL 200 AM CDT... AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE CONTINUING ACROSS THE WARNED AREA. UPWARDS OF FIVE TO SIX INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS...ARE ESTIMATED TO HAVE FALLEN SO FAR ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... CENTERVILLE...OTTUMWA...BLOOMFIELD...CORYDON...ELDON AND SEYMOUR. AT 1255 AM...LAW ENFORCEMENT IN OTTUMWA REPORTED THAT SEVERAL ROADS IN THE CITY REMAIN IMPASSABLE DUE TO FLOOD WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4058 9356 4092 9355 4106 9217 4059 9218 $$ SKOW
845 WGUS73 KDMX 180703 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 203 AM CDT THU APR 18 2013 IAC007-051-117-135-179-185-180715- /O.EXP.KDMX.FF.W.0003.000000T0000Z-130418T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE IA-WAPELLO IA-MONROE IA-LUCAS IA-APPANOOSE IA-DAVIS IA- 203 AM CDT THU APR 18 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR DAVIS... APPANOOSE...SOUTHERN LUCAS...SOUTHERN MONROE...SOUTHERN WAPELLO AND WAYNE COUNTIES HAS BEEN ALLOWED TO EXPIRE... WHILE THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL CONTINUE TO TRACK ACROSS THE AREA...THE THREAT FOR WIDESPREAD FLASH FLOODING HAS ENDED. ANY FLOODING CURRENTLY IN PROGRESS WILL LIKELY PERSIST THROUGH THE MORNING BEFORE GRADUALLY SUBSIDING DURING THE DAY. A FLOOD WARNING HAS BEEN ISSUED FOR THE AREA THROUGH EARLY TOMORROW MORNING FOR THE CURRENT FLOODING IN PROGRESS AND A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 AM THIS MORNING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4058 9356 4092 9355 4106 9217 4059 9218 $$ SKOW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 6:46 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 17, 6:46 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 646 PM CDT WED APR 17 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 350 PM CDT WED APR 17 2013 WIDESPREAD PRECIPITATION WILL CONTINUE THROUGH TONIGHT AS AN INVERTED TROUGH SHARPENS AND MOVES SOUTHEAST ACROSS THE FORECAST AREA. ALL SHORT RANGE MODELS AS WELL AS CURRENT RADAR TRENDS INDICATE THAT SHOWERS AND THUNDERSTORMS WILL SLOWLY SPREAD NORTHWARD THIS EVENING...AFFECTING THE ENTIRE AREA OVERNIGHT. THEN AS THE TROUGH BEGINS TO MOVE SOUTHEAST COLDER AIR WILL BEGIN TO STREAM IN FROM THE NORTH AND NORTHWEST...ESPECIALLY AFTER MIDNIGHT...BRINGING AN END TO THUNDERSTORMS FROM THAT DIRECTION WITH A CHANGE TO GENERAL LIGHT TO MODERATE RAIN...POSSIBLY BECOMING A WINTRY MIX IN THE FAR NORTHWEST. LITTLE TO NO ICING IS EXPECTED THROUGH 12Z THURSDAY...HOWEVER...EVEN A SLIGHT SHIFT IN TEMPERATURES COULD LEAD TO LIGHT GLAZING IN THE FAR NORTHWEST EARLY THURSDAY MORNING. THIS WILL BE CLOSELY MONITORED OVERNIGHT. AS FOR THE THUNDERSTORMS...THEY HAVE PRODUCED VERY EFFICIENT RAINFALL RATES ACROSS THE SOUTH TODAY AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT AND UNCHANGED. .LONG TERM.../THURSDAY THROUGH WEDNESDAY/... ISSUED AT 350 PM CDT WED APR 17 2013 THE MAIN HEAVY RAIN AND CONVECTIVE ISSUES WILL SUBSIDE BY THURSDAY MORNING AS THE WARM CONVEYOR BELT SHIFTS EASTWARD. SOME MORNING STORMS MAY LINGER IN THE SOUTHEAST...HOWEVER INSTABILITY WILL BE SHIFTING EAST OF THE FORECAST AREA. WILL ACTUALLY SEE THE DRY SLOT CATCH MUCH OF CENTRAL IOWA BY AFTERNOON WITH THE THREAT OF PRECIPITATION DIMINISHING IN THE SOUTH AND EAST. HOWEVER...WILL SEE STRONG MID LEVEL FORCING IN NORTHWEST IOWA WHERE UPPER LOW WILL BE APPROACHING. AS COLD ADVECTION INTENSIFIES DURING THE DAY AS SURFACE LOW PULLS AWAY...WILL LIKELY SEE A TRANSITION FROM RAIN TO SNOW ACROSS THE NORTHWEST THIRD OF THE FORECAST AREA... ESPECIALLY BY AFTERNOON. THE COLDER AIR WILL DEEPEN AND SPREAD ACROSS THE STATE ON THURSDAY NIGHT WITH THE TRANSITION FROM RAIN TO SNOW OVERTAKING THE ENTIRE FORECAST AREA. HOWEVER...MOST SIGNIFICANT PRECIPITATION DURING THIS TIME WILL BE IN NORTH NEAR THE MINNESOTA BORDER WHERE DEFORMATION PRECIPITATION WILL BE ONGOING. ANY PRECIPITATION FARTHER SOUTH WILL BE MUCH LIGHTER AND SPOTTIER IN COVERAGE. SOME ACCUMULATING SNOWFALL IS EXPECTED FROM THURSDAY AFTERNOON INTO EARLY FRIDAY ACROSS THE NORTHWEST THIRD OF THE FORECAST AREA. ONE TO TWO INCHES WILL BE POSSIBLE ON A LINE NORTH OF SAC CITY TO MASON CITY WITH 3 INCHES IN THE FORECAST NEAR ESTHERVILLE. SOME LINGERING LIGHT PRECIPITATION IS EXPECTED ON FRIDAY WITH DRY WEATHER FRIDAY NIGHT INTO SATURDAY. STILL LOOKS LIKE WARM ADVECTION INCREASES ON SUNDAY INTO EARLY NEXT WEEK WITH AN ONGOING THREAT OF SHOWERS DURING THIS TIME. 12Z MODELS NOT NEARLY AS WET AS THE 00Z RUNS AND WOULD KEEP BULK OF PRECIPITATION SOUTH AND EAST OF THE FORECAST AREA. TEMPERATURES WILL CONTINUE TO RUN BELOW NORMAL FOR THE EXTENDED. && .AVIATION...17/00Z ISSUED AT 646 PM CDT WED APR 17 2013 CONTINUED WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE CWA TONIGHT INTO THURSDAY. IFR/LIFR CIGS AND IFR/MVFR VSBYS EXPECTED THROUGHOUT THE TAF PERIOD. THUNDER CHANCES EXPECTED TO DIMINISH ACROSS NORTHERN CWA BY THURSDAY MORNING...WITH MAINLY SHOWERS/RAIN AFTER THAT. ALSO WITH COLDER AIR MOVING IN FROM THE NORTHWEST TOWARD THE END OF THE PERIOD COULD SEE SOME RAIN START TO MIX WITH OR COMPLETELY CHANGE OVER TO SNOW AT KFOD AND KMCW. EXPECT REMAINDER OF TAF SITES TO SEE CHANGE IN PRECIP TYPE BEYOND THE CURRENT TAF FORECAST PERIOD. && .HYDROLOGY... ISSUED AT 350 PM CDT WED APR 17 2013 WILL CONTINUE TO SEE ROUNDS OF MODERATE TO HEAVY RAINFALL MOVE ACROSS THE WATCH AREA TONIGHT. PWS CONTINUE FROM 1.3 TO 1.5 INCHES DURING THE NIGHT WITH STRONG INFLOW PERSISTING FOR MUCH OF THE NIGHT. AN ADDITIONAL 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE ON TOP OF LOCATIONS WHICH SAW 2 TO 4 INCHES TODAY. FLASH FLOODING WILL CONTINUE TO BE A DISTINCT POSSIBILITY ALONG WITH INCREASING THREAT OF RIVER FLOODING AS WELL. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR APPANOOSE- CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MADISON-MAHASKA-MARION- MONROE-POWESHIEK-RINGGOLD-TAMA-TAYLOR-UNION-WAPELLO-WARREN- WAYNE. && SHORT TERM...LEE LONG TERM...COGIL AVIATION...BEERENDS
Hazardous weather outlook, Apr 17, 3:59 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 359 PM CDT WED APR 17 2013 IAZ050-061-062-072>075-082>086-092>097-181100- TAMA-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE- LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 359 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE FROM LARGE HAIL WITH A SECONDARY THREAT FROM DAMAGING WINDS. HEAVY RAINFALL WILL ALSO PERSIST INTO TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS MAY LINGER INTO THURSDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE BRIEFLY NEEDED TONIGHT. HEAVY RAINFALL AND FLOODING REPORTS ARE STRONGLY ENCOURAGED AS WELL. IAZ006-007-016-017-024>028-033>039-044>049-057>060-070-071-081- 181100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER- BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-ADAMS- 359 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW STORMS MAY BE STRONG WITH AN ISOLATED SEVERE STORM POSSIBLE AS HAIL SIZE APPROACHES ONE INCH. LOCALLY HEAVY RAINS MAY OCCUR AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS MAY LINGER INTO THURSDAY. A MIXTURE OF RAIN...SLEET AND SNOW IS ALSO POSSIBLE THURSDAY AFTERNOON INTO EARLY FRIDAY WITH SOME LIGHT ACCUMULATIONS...ESPECIALLY NORTHWEST OF A DENISON TO MASON CITY LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE BRIEFLY NEEDED TONIGHT. IAZ004-005-015-023-181100- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS- 359 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SEVERE WEATHER IS NOT ANTICIPATED. A WINTRY MIX OF LIGHT SLEET...SNOW...AND FREEZING RAIN IS ALSO POSSIBLE INTO THURSDAY MORNING WITH A LIGHT GLAZING POSSIBLE. THIS MAY LEAD TO SLICK ROAD CONDITIONS IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIGHT FREEZING RAIN OR SLEET MAY OCCUR EARLY THURSDAY MORNING WITH MINOR ICE ACCUMULATIONS POSSIBLE. AFTER SWITCHING TO LIGHT RAIN BY AFTERNOON...THE PRECIPITATION WILL SWITCH TO SNOW THURSDAY NIGHT. LIGHT OT MODERATE SNOW WILL BE POSSIBLE WITH NORTHWEST WIND GUSTS IN EXCESS OF 30 MPH POTENTIALLY REDUCING VISIBILITIES IN BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER ICE AND SNOW REPORTS ARE ALWAYS APPRECIATED.
In the hours before
Local storm report, Apr 17, 2:53 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
253 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HEAVY RAIN DRAKESVILLE 40.80N 92.48W
04/17/2013 E3.80 INCH DAVIS IA PUBLIC
RAINFALL FROM 4AM UNTIL PRESENT. REPORTS OF CREEKS IN THE
DRAKESVILLE AREA OUT OF THEIR BANKS.
&&
BFSpecial weather statement, Apr 17, 2:58 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 258 PM CDT WED APR 17 2013 IAZ073-083-084-093>095-172300- CLARKE-DECATUR-LUCAS-RINGGOLD-WARREN-WAYNE- 258 PM CDT WED APR 17 2013 ...HEAVY RAINFALL CAUSING WATER PONDING... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUE TO LIFT NORTHEAST ACROSS SOUTH CENTRAL AND SOUTHEAST IOWA. THE RAIN WILL CONTINUE FOR THE NEXT SEVERAL HOURS. SMALL CREEKS WERE RUNNING NEAR BANKFULL IN MANY AREAS WITH PONDING ON MANY ROADS. PEA SIZE HAIL AND BRIEF VERY HEAVY RAINFALL ARE LIKELY WITH THESE STORMS. PEOPLE SHOULD BE AWARE OF WATER ON THE ROADS AND NOT DRIVE THROUGH WATER COVERED AREAS.
Special weather statement, Apr 17, 2:59 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 259 PM CDT WED APR 17 2013 IAZ062-074-075-084>086-095>097-172300- APPANOOSE-DAVIS-LUCAS-MAHASKA-MARION-MONROE-POWESHIEK-WAPELLO-WAYNE- 259 PM CDT WED APR 17 2013 ...HEAVY RAINFALL CAUSING WATER PONDING... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUE TO LIFT NORTHEAST ACROSS SOUTH CENTRAL AND SOUTHEAST IOWA. THE RAIN WILL CONTINUE FOR THE NEXT SEVERAL HOURS. SMALL CREEKS WERE RUNNING NEAR BANKFULL IN MANY AREAS WITH PONDING ON MANY ROADS. PEA SIZE HAIL AND BRIEF VERY HEAVY RAINFALL ARE LIKELY WITH THESE STORMS. PEOPLE SHOULD BE AWARE OF WATER ON THE ROADS AND NOT DRIVE THROUGH WATER COVERED AREAS.
Special weather statement, Apr 17, 3:48 PM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 348 PM CDT WED APR 17 2013 IAZ024-025-034-035-172115- CALHOUN-HUMBOLDT-WEBSTER-WRIGHT- 348 PM CDT WED APR 17 2013 ...STRONG THUNDERSTORMS MOVING NORTHEAST... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF FORT DODGE...MOVING NORTHEAST AT 55 MPH. ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARE... FORT DODGE AIRPORT... FORT DODGE... HUMBOLDT... BADGER... VINCENT... DAKOTA CITY... THOR... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. AWB
Special weather statement, Apr 17, 4:08 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 408 PM CDT WED APR 17 2013 IAZ016-017-024-025-034-035-172200- CALHOUN-CERRO GORDO-HANCOCK-HUMBOLDT-WEBSTER-WRIGHT- 408 PM CDT WED APR 17 2013 ...STRONG THUNDERSTORM TRACKING NORTHEAST PRODUCING SMALL HAIL... AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL CALHOUN COUNTY...MOVING NORTHEAST AT 65 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARE... BARNUM... FORT DODGE AIRPORT... PIONEER... HUMBOLDT... BADGER... THOR... DAKOTA CITY... HARDY... EAGLE GROVE... RENWICK... GOLDFIELD... LAKE CORNELIA... KANAWHA... GOODELL... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. AWB
Local storm report, Apr 17, 4:34 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
434 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN N BEDFORD 40.67N 94.72W
04/17/2013 M3.20 INCH TAYLOR IA TRAINED SPOTTER
&&
AWBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:28 PM CDT | Winter Weather Advisory | DMX | Emmet | 33 hr |
| Apr 17, 8:08 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 52 hr |
| Apr 17, 10:48 PM CDT | Flash Flood Warning | DMX | Taylor | 6 hr |
| Apr 18, 12:32 AM CDT | Areal Flood Warning | DMX | Decatur, Ringgold | 3 hr |
| Apr 18, 1:59 AM CDT | Areal Flood Warning | DMX | Appanoose, Davis, Lucas, Mahaska, Marion, Monroe and 2 more | 24 hr |
| Apr 18, 3:03 AM CDT | Areal Flood Warning | DMX | Clarke, Decatur, Lucas, Mahaska, Marion, Warren | 24 hr |
| Apr 18, 8:03 AM CDT | River Flood Warning | DMX | Madison, Warren | 35 hr |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.